Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 78, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 7, 2013, 9:42 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2013, 9:42 AM EST (14:42 UTC)
- Expired
- Dec 7, 2013, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
655 WHUS71 KCLE 071442 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 942 AM EST SAT DEC 7 2013 LEZ146>149-072100- /O.NEW.KCLE.SC.Y.0078.131207T1442Z-131207T2100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 942 AM EST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM AVON POINT TO RIPLEY NEW YORK UNTIL 4 PM THIS AFTERNOON. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 3 TO 5 FEET THROUGH MID AFTERNOON. WINDS AND WAVES WILL SUBSIDE LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 6:56 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 7, 6:56 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 656 AM EST SAT DEC 7 2013 .SYNOPSIS... HIGH PRESSURE OVER THE PLAINS WILL MOVE ACROSS THE GREAT LAKES TODAY INTO SUNDAY. LOW PRESSURE WILL DEVELOP OVER THE TENNESSEE RIVER VALLEY ON SUNDAY WHILE ANOTHER AREA OF LOW PRESSURE TAKES SHAPE OVER THE WESTERN GREAT LAKES. AS THE WESTERN GREAT LAKES LOW MOVES EASTWARD IT WILL DRAG A COLD FRONT ACROSS NORTHERN OHIO AND NW PA MONDAY MORNING. A REINFORCING SURGE OF ARCTIC AIR WILL MOVE INTO THE AREA BY MONDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CLOUD COVER WILL BE THE DIFFICULT PORTION OF TODAYS FORECAST. IT APPEARS THAT THERE WILL BE ENOUGH DRY AIR TO ASSIST IN MIXING OUT THE LOW LEVEL CLOUD OVER SOUTH OF A LINE FROM KTOL TO KBJJ. ELSEWHERE IT MAY BE A LITTLE BIT SLOWER TO OCCUR BUT DO EXPECT MOST LOCATIONS WILL SE SOME SUNSHINE BY LATE AFTERNOON. THE ONLY EXCEPTION WILL BE ACROSS EXTREME NE OHIO AND NW PW WHERE FLOW OFF OF LAKE ERIE WILL LIKELY KEEP MOSTLY CLOUDY CONDITIONS GOING. THERE MAY EVEN BE A FEW SNOW FLURRIES ACROSS NW PA. OTHERWISE IT WILL BE A COLD DAY WITH HIGHS REMAINING IN THE 20S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES TONIGHT. SKIES WILL BECOME CLEAR TO PARTLY CLOUDY AND WINDS SHOULD DECOUPLE OVERNIGHT WHICH WILL ALLOW FOR GOOD RADIATIONAL COOLING FOR MOST OF THE AREA. WE WILL HAVE TO MONITOR HOW MUCH CLOUD COVER CAN MOVE BACK INTO THE AREA FROM THE SOUTH FOR SUNDAY MORNING. IN ANY EVENT IT WILL BE COLD WITH MOST INLAND LOCATIONS FALLING INTO THE TEENS. WOULD NOT BE SURPRISED TO SEE A FEW SINGLE DIGITS IN THE TYPICALLY COLDER LOW LYING AREAS. THE SUNDAY THROUGH MONDAY MORNING WEATHER SCENARIO HAS CHANGED SLIGHTLY COMPARED TO THE LAST COUPLE DAYS. MODELS HINTED YESTERDAY THAT THERE WOULD BE TWO PIECES OF LOW PRESSURE THAT WOULD AFFECT THE REGION. THIS HAS CONTINUED FOR THE MODELS THIS MORNING. IT NOW IS LOOKING AS IF WE STILL GET THE LOW THAT DEVELOPS OVER THE TENNESSEE RIVER VALLEY THAT WILL MOVE NORTHWARD ALONG THE APPALACHIANS BUT IT MAY NOT MOVE NORTH OF THE OHIO RIVER VALLEY. THIS ALL OCCURRING AS ANOTHER LOW DEVELOPS OVER THE WESTERN GREAT LAKES. THE AMOUNT OF WARM AIR THAT CAN MOVE INTO THE REGION IS NOW IN QUESTION AND WILL HAVE SIGNIFICANT IMPACTS ON THE PRECIPITATION TYPE SUNDAY NIGHT INTO MONDAY MORNING. FOR NOW WE HAVE KEPT THE MENTION OF SNOW SPREADING FROM NORTH TO SOUTH SUNDAY AFTERNOON. ENOUGH COLD AIR MAY END UP BEING TRAPPED AT THE SURFACE TO KEEP SNOW AND SLEET THE MAIN PRECIPITATION TYPE SUNDAY NIGHT. HOWEVER EASTERN AREAS STILL MAY BRIEFLY MIX WITH SOME FREEZING RAIN. QPF AMOUNTS HAVE DECREASED WITH THE LAST FEW MODEL RUNS WHICH MAY KEEP THIS EVENT BELOW ADVISORY CRITERIA. THIS ASSUMING WE CAN AVOID THE FREEZING RAIN. THE COLD FRONT WILL MOVE ACROSS THE REGION MONDAY MORNING WITH A REINFORCING SURGE OF ARCTIC AIR MOVING ACROSS THE REGION MONDAY NIGHT. AS AN UPPER LEVEL TROUGH PASSES EARLY ON TUESDAY IT WILL ALLOW THE COLDEST AIR TO SPILL ACROSS THE LAKES. THIS IS SETTING UP THE STAGE FOR A DECENT LAKE EFFECT SNOW EVENT. HOWEVER WINDS WILL WOBBLE FROM SOUTHWEST TO WEST AS A COUPLE PIECES OF JET ENERGY PASS THROUGH THE UPPER LEVEL FLOW. THIS SHOULD KEEP MUCH OF THE HEAVIER ACCUMULATIONS FROM EXTREME NE OHIO INTO NW PA...ESPECIALLY THE NORTHERN HALF OF ERIE COUNTY IN PA. TEMPERATURES ON SUNDAY WILL WARM THROUGH THE DAY BUT WILL STRUGGLE TO REACH 30 DEGREES. THE WARMING CONTINUES INTO SUNDAY NIGHT WITH LOWS OCCURRING EARLY IN THE EVENING. AS THE COLD FRONT PASSES MONDAY MORNING TEMPERATURES IN THE 30S WILL FALL BACK INTO THE 20S. MONDAY NIGHT WILL SEE TEMPERATURES DIP TO AT LEAST THE TEENS AND WARM VERY LITTLE ON TUESDAY WITH HIGHS REMAINING WITHIN A COUPLE DEGREES OF 20. IF WINDS DECREASE ENOUGH TUESDAY NIGHT LOWS WILL BE ABLE TO DIP INTO THE SINGLE DIGITS FOR MOST INLAND LOCATIONS. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THE EXTENDED AS AN ARCTIC AIRMASS REMAINS IN PLACE BENEATH THE BROAD UPPER LEVEL TROUGH ALOFT. AFTER A CHILLY START TO THE DAY...TEMPERATURES WILL STRUGGLE TO RECOVER TO NEAR 20 DEGREES...DROPPING BACK INTO THE LOW TEENS AND SINGLE DIGITS AGAIN BOTH WEDNESDAY AND THURSDAY NIGHTS. LAKE EFFECT SNOW WILL LINGER TOWARDS ERIE WITH WESTERLY FLOW ON WEDNESDAY BEFORE STARTING TO TAPER OFF WEDNESDAY NIGHT AS THE AIRMASS REALLY DRIES OUT. WE COULD SEE ONE MORE BRIEF PERIOD OF LAKE EFFECT ON THURSDAY AS ANOTHER SHORTWAVE SWINGS ACROSS THE REGION ALTHOUGH KEPT POPS AT CHANCE WITH LOW CONFIDENCE IN THAT FEATURE AND AVAILABLE MOISTURE THAT FAR OUT. THE UPPER TROUGH SHIFTS OFF THE EAST COAST ON FRIDAY WITH A GRADUAL WARMING TREND SETTING UP AS WE HEAD INTO NEXT WEEKEND. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... LAKE EFFECT CLOUDS ARE DEVELOPING AS THE SYSTEM MOISTURE FROM YESTERDAYS SNOW PULLS AWAY. CLOUDS NEAR 3000 FEET WILL LINGER INTO THIS AFTERNOON AT CLE/YNG/ERI WHILE SCT-BKN CLOUDS AT THE OTHER SITES WILL BECOME INCREASINGLY MORE SCATTERED THROUGH THE MORNING. NORTHWEST WINDS OF 5-10 KNOTS WILL BECOME LIGHT AND VARIABLE TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD. OUTLOOK...NON VFR SUNDAY NIGHT INTO MONDAY...LINGERING ACROSS NE OH/NW PA INTO EARLY TUESDAY...RETURNING AGAIN ON WEDNESDAY. && .MARINE... NORTHWESTERLY WINDS WILL INCREASE TO 15-20 KNOTS ON CENTRAL AND EASTERN PORTIONS OF LAKE ERIE TODAY AS HIGH PRESSURE BUILDS OVER THE WESTERN GREAT LAKES. WAVES WILL INCREASE TO 3-4 FEET FOR JUST A COUPLE HOURS TODAY BEFORE DECREASING BY EVENING. WINDS WILL DECREASE TO 10 KNOTS OR LESS OUT OF THE NORTH OVERNIGHT AS THE HIGH CONTINUES TO BUILD EASTWARD. WINDS WILL VEER AROUND TO THE EAST ON SUNDAY AND INCREASE TO 15 TO 20 KNOTS ON THE WESTERN BASIN BY LATE IN THE DAY. WINDS WILL SHIFT AROUND TO SOUTHWESTERLY ON MONDAY WITH THE PASSAGE OF A COLD FRONT AND INCREASE TO 20 TO 30 KNOTS. WINDS WILL BE STRONG AGAIN LATE TUESDAY INTO WEDNESDAY WITH THE PASSAGE OF AN ARCTIC COLD FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Dec 7, 5:13 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 513 AM EST SAT DEC 7 2013 OHZ003-006>013-017>023-027>033-036>038-047-081015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 513 AM EST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS MUCH OF THE AREA. THIS INCLUDES THE POSSIBILITY OF SNOW...FREEZING RAIN...AND OR RAIN. THE COLDEST AIR OF THE SEASON WILL BE ARRIVING BY MID WEEK WITH HIGHS AROUND 20 AND LOWS IN SINGLE DIGITS AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ001>003-081015- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 513 AM EST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS MUCH OF THE AREA. THIS INCLUDES THE POSSIBILITY OF SNOW...FREEZING RAIN...AND OR RAIN. THE COLDEST AIR OF THE SEASON WILL BE ARRIVING BY MID WEEK WITH HIGHS AROUND 20 AND LOWS IN SINGLE DIGITS TO TEENS AT MOST LOCATIONS. SOME SIGNIFICANT LAKE EFFECT SNOW IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-081015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 513 AM EST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 7, 9:21 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EST SAT DEC 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM SNOW DALTON 40.80N 81.70W
12/07/2013 M3.5 INCH WAYNE OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301341
BMNearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.